Anyone not feel like **** after the real exam?

Discussion in 'Step I' started by BrisketAttack, Jun 15, 2008.

  1. BrisketAttack

    Joined:
    Jun 1, 2008
    Messages:
    199
    Likes Received:
    0
    Status:
    Medical Student
    This is the real question.

    additionally, I just want to state that I am wasted over this thing. two days left. i probably peaked a week ago. so burned out. getting lost in minutae. review is a nightmare. uworld kicking my ass (niacin renders type II DM meds less effective, seriously, WTF, and who the F cares!?).
     
  2. Thread continues after this sponsor message. SDN Members do not see this ad.

  3. InternationlDoc

    InternationlDoc Imported like a Ferrari

    Joined:
    Aug 21, 2005
    Messages:
    287
    Likes Received:
    12
    Status:
    Attending Physician
    yea, I had pharm that detailed on my exam (I was prepared for it though)

    for example: Naproxen lowers the effect of hydrochlorothiazide. Yep. not so straight forward, but on the real deal
     
  4. How did you prepare for these types of pharm questions?
     
  5. BrisketAttack

    Joined:
    Jun 1, 2008
    Messages:
    199
    Likes Received:
    0
    Status:
    Medical Student
    the naproxen one actually makes sense if you reason it out. you have less prostaglandins, so less GFR, less diuretic effect of HCTZ. however, the fact that niacin renders type II DM meds less effective, no clue how that works. not sure that i want to know, really. i know niacin has something to do with prostaglandins and flushing, but why this would affect sulfonureas or metformin or pioglitazones and all that crap. no idea.
     
  6. jon0013

    jon0013 Senior Member

    Joined:
    Jan 21, 2004
    Messages:
    584
    Likes Received:
    0
    the worst thing you can do is psych yourself out...its inevitable to feel like you are forgetting things..the final 4 days for me were hell...i was frantically tryin to make a last run thru first aid...

    i dont know where these panic posts are coming from...sure i made my share of errors and such...dumb errors that you kick yourself over...but i guess i never expected myself to get a 90% on the test so maybe i just have lower expectations...but its been a day and im not in depression...theres nothing you can do...the wait sucks as it is and dwelling and recounting every error can drive one to the point of insanity...
     
  7. It'sElectric

    Joined:
    Dec 5, 2005
    Messages:
    1,502
    Likes Received:
    6
    Status:
    Attending Physician
    I think this is precisely the problem. Somehow the SDN Step I average is about 250, yet everyone claims they failed the thing. Not sure how that one works...:rolleyes:

    Med students are so ridiculously neurotic.
     
  8. Labslave

    Labslave Senior Member

    Joined:
    Aug 19, 2005
    Messages:
    718
    Likes Received:
    0
    Status:
    Resident [Any Field]
    Freaking out about pharm isn't something you can afford to do at this point. Know your autonomics like the back of your hand and just focus on what's in FA for pharm.

    I did have two questions on my exam in which I didn't recognize a single drug in the answer choices and had to pick a random answer. I figured they had to be experimental and despite probably missing both of those, I still managed a '*' in pharm and got a 250+. Just keep up the good work and be glad that it's almost over. :luck:
     
  9. lord_jeebus

    lord_jeebus 和魂洋才
    Moderator Physician

    Joined:
    Jul 12, 2003
    Messages:
    5,825
    Likes Received:
    162
    Status:
    Attending Physician
    I got a pharm question on a drug that's not even FDA approved in the US (but can be used in the UK)

    Best to just not worry about these impossible questions - almost all pharm questions should be reasonable.
     
  10. medtj2010

    medtj2010 New Member

    Joined:
    Mar 11, 2006
    Messages:
    11
    Likes Received:
    0
    Status:
    Medical Student
    dont know if this even matters anymore - but Niacin doesn't alter the pure function of type II DM meds; it just leads to an increased level of insulin resistance. Because of this you need to up the amount of DM meds you give them (to counteract the level of resistance). Just like you need to lower the amount of BP meds you give them because it causes vasodilation.
     
  11. drdr2010

    drdr2010 Sleepy intern

    Joined:
    Nov 20, 2003
    Messages:
    169
    Likes Received:
    1
    Status:
    Resident [Any Field]
    brisket-

    i know exactly what you mean. about 3 days before my test, i had a flash of panic- what if i had been studying all the wrong stuff? what if my plan was somehow deficient in core material and i hadn't even realized it? what if i went in there and hundreds of questions were like those obscure qbank/uworld minutiae??

    after taking the test though, i can assure that everything is going to be okay. it actually is a relatively fair exam. of course there was some out of left field crazy stuff i had never even heard of and random pharm interactions. but those were few and far between.

    i certainly didn't feel like a million bucks walking out of there, but i definitely didn't feel like ****. i felt overwhelming relief, i think because i went in expecting to walk out feeling like i got violated.

    you're going to be fine. you made your plan and worked your plan, it will be enough.
     

Share This Page